Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Haruzo Hida
Title: $ p$-Adic automorphic forms on Shimura varieties
Additional book information: Springer-Verlag, New York, 2004, xii+390 pp., ISBN 0-387-20711-2, US$99.00

References [Enhancements On Off] (What's this?)

  • [B] A. I. Badulescu, Unitary representations and global Jacquet-Langlands correspondence, preprint.
  • [BM] J. S. Milne, Introduction to Shimura varieties, Harmonic analysis, the trace formula, and Shimura varieties, Clay Math. Proc., vol. 4, Amer. Math. Soc., Providence, RI, 2005, pp. 265–378. MR 2192012
  • [BW] A. Borel and N. Wallach, Continuous cohomology, discrete subgroups, and representations of reductive groups, Ann. Math. Studies, Princeton University Press, 1980. MR 0554917 (83c:22018)
  • [F] Henri Darmon, Fred Diamond, and Richard Taylor, Fermat’s last theorem, Current developments in mathematics, 1995 (Cambridge, MA), Int. Press, Cambridge, MA, 1994, pp. 1–154. MR 1474977
  • [FI] S. Ramanan and Arnaud Beauville (eds.), Proceedings of the Indo-French Conference on Geometry, Hindustan Book Agency, Delhi, 1993. Held in Bombay, 1989. MR 1274489
  • [FP] J-M. Fontaine and B. Perrin-Riou, Cohomologie galoisienne et valeurs de fonctions $ L$, [Mo].
  • [Gr] Ralph Greenberg, Iwasawa theory for 𝑝-adic representations, Algebraic number theory, Adv. Stud. Pure Math., vol. 17, Academic Press, Boston, MA, 1989, pp. 97–137. MR 1097613
  • [GS] Phillip Griffiths and Wilfried Schmid, Recent developments in Hodge theory: a discussion of techniques and results, Discrete subgroups of Lie groups and applicatons to moduli (Internat. Colloq., Bombay, 1973) Oxford Univ. Press, Bombay, 1975, pp. 31–127. MR 0419850
  • [Ha] Günter Harder, Eisensteinkohomologie und die Konstruktion gemischter Motive, Lecture Notes in Mathematics, vol. 1562, Springer-Verlag, Berlin, 1993 (German). MR 1285354
  • [Hi] H. Hida, Congruences of cusp forms and Hecke algebras, Séminaire de Théorie des Nombres, Paris 1983-84, Prog. in Math., vol.  59, Birkhäuser, 1985; Galois representations into $ GL_{2}(\mathbb{Z}_{p}[[X]])$ attached to ordinary cusp forms, Inv. Math. 85 (1986), 545-613. MR 0902830 (89a:11052), MR 0848685 (87k:11049)
  • [Kh] Chandrasekhar Khare, Serre's modularity conjecture, preprint.
  • [Ki] M. Kisin, Moduli of finite flat group schemes and modularity, preprint, Univ. of Chicago.
  • [KS] Willem Kuyk and J.-P. Serre (eds.), Modular functions of one variable. III, Lecture Notes in Mathematics, Vol. 350, Springer-Verlag, Berlin-New York, 1973. MR 0323724
  • [L] Haruzo Hida, Dinakar Ramakrishnan, and Freydoon Shahidi (eds.), Contributions to automorphic forms, geometry, and number theory, Johns Hopkins University Press, Baltimore, MD, 2004. Papers from the conference in honor of Joseph Shalika held at Johns Hopkins University, Baltimore, MD, May 14–17, 2002. MR 2058599
  • [LM] R. P. Langlands, The representation theory of abelian algebraic groups, Pacific Jour. of Math. 61 (1998); J. S. Milne, Arithmetic duality theorems, Perspectives in Mathematics, No. 1, Academic Press, 1986. MR 0881804 (88e:14028)
  • [LS] R. Langlands, Automorphic representations, Shimura varieties, and motives, Automorphic forms, representations and $ L$-functions, Proc. Symp. Pure Math., vol. XXXIII, Amer. Math. Soc., 1979; J. Milne and K.Y. Shih, Langlands' construction of the Taniyama group, Hodge cycles, motives and Shimura varieties, Springer-Verlag, 1982; J-P. Serre, Propriétés conjecturales des groupes de Galois motiviques et des représentations $ l$-adiques, [Mo]. MR 0546619 (83f:12010), MR 0654325 (84m:14046)
  • [Mo] Uwe Jannsen, Steven Kleiman, and Jean-Pierre Serre (eds.), Motives, Proceedings of Symposia in Pure Mathematics, vol. 55, American Mathematical Society, Providence, RI, 1994. MR 1265518
  • [MW] B. Mazur and A. Wiles, Class fields of abelian extensions of $ \mathbb{Q}$, Invent. Math. 76 (1984), 179-330; J. Coates, The work of Mazur and Wiles on cyclotomic fields, Sém. Bourbaki, vol. 1980/81, SLN 901, Springer-Verlag, 1981. MR 0742853 (85m:11069), MR 0647499 (83i:12005)
  • [R] Karl Rubin, The “main conjectures” of Iwasawa theory for imaginary quadratic fields, Invent. Math. 103 (1991), no. 1, 25–68. MR 1079839,
  • [T] J. T. Tate, 𝑝-divisible groups, Proc. Conf. Local Fields (Driebergen, 1966) Springer, Berlin, 1967, pp. 158–183. MR 0231827
  • [Ta] Richard Taylor, Galois representations, Ann. Fac. Sci. Toulouse Math. (6) 13 (2004), no. 1, 73–119 (English, with English and French summaries). MR 2060030
  • [Ti] J. Tilouine, Galois representations congruent to those coming from Shimura varieties, [Mo].
  • [W] André Weil, On a certain type of characters of the idèle-class group of an algebraic number-field, Proceedings of the international symposium on algebraic number theory, Tokyo & Nikko, 1955, Science Council of Japan, Tokyo, 1956, pp. 1–7. MR 0083523

Review Information:

Reviewer: R. P. Langlands
Affiliation: Institute for Advanced Study
Journal: Bull. Amer. Math. Soc. 44 (2007), 291-308
MSC (2000): Primary 11G18, 14G10
Published electronically: October 18, 2006
Review copyright: © Copyright 2006 R. P. Langlands